Pennsylvania, 2003Damaging Wind in Pennsylvania, August 25, 2003
August 25, 2003 · NWS PBZ · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 25, 9:40 PM EST, 55 minutes earlier.
Area forecast discussion, Aug 25, 9:40 PM EST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1040 PM EDT MON AUG 25 2003
THUNDERSTORMS HAVE BEGUN TO FORM ACROSS WEST CENTRAL PENNSYLVANIA IN
HUMID AIR AND DEVELOPING WARM FRONTAL BOUNDARY AS SHOWN BY RECENT
RUC. MENTIONED HAIL, HEAVY RAIN, LIGHTNING, AND HIGH WINDS POSSIBLE
WITH STORMS, NORTH OF I-70.
PER SPC DISCUSSION AND ETA, EXPECT THUNDERSTORMS OVER WISCONSIN AND
MICHIGAN TO MOVE ACROSS UPPER OHIO VALLEY TUESDAY. REST UNCHANGED.
...GIORDANO
.PBZ...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
Hazardous weather outlook, Aug 25, 4:00 AM EST, 18 hours 35 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-250900-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
500 AM EDT MON AUG 25 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...
.SHOWERS AND THUNDERSTORMS WILL DEVELOP ON TUESDAY AND AGAIN ON
WEDNESDAY AS A COLD FRONT MOVES THROUGH THE REGION. SOME OF THESE
STORMS MAY BY STRONG TO SEVERE.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 25, 9:12 PM EST, 1 hour 23 minutes before
PAZ013-014-022-260400-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1012 PM EDT MON AUG 25 2003
...NEWLY DEVELOPED THUNDERSTORMS...
NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED
THUNDERSTORMS DEVELOPING OVER LAWRENCE, BUTLER, AND ARMSTRONG
COUNTIES. THEY ARE MOVING TOWARD THE EAST AT 20 MPH.
VERY HEAVY RAINFALL, HAIL, AND GUSTY WINDS ARE ALL LIKLEY WITH THESE
THUNDERSTORMS. ALSO, FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURING,
SO POWER OUTAGES ARE POSSIBLE.
WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS. YOUR CAR OFFERS
GOOD LIGHTNING PROTECTION.
REHAK
Thunderstorm Wind, Armstrong
- When
- August 25, 10:35 PM EST
- Where
- Armstrong County, West Kittanning
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- NEWSPAPER
- Coordinates
- 40.817, -79.533
Large trees blown down across Pine Hill Rd. One tree damaged a church.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Illinois, August 25 to 26, 20032 deaths · 1 event
- Hail and Damaging Winds in Iowa, August 25 to 26, 20031 injured · $501,000 · 1.5 in hail · 30 events
- Hail and Damaging Winds in Iowa, August 25, 2003$295,000 · 1 in hail · 5 events
- Lightning Strike in Florida, August 25, 2003$250,000 · 1 event
- Tornado and Hail in Minnesota, August 25, 2003$20,000 · F1 · 16 events
- Damaging Winds in Michigan, August 25, 2003$60,000 · 62 kt wind · 2 events
- Flash Flood and Damaging Wind in Arizona, August 25, 2003$50,000 · 55 kt wind · 2 events
- Wildfire in California, August 25 to 31, 20034 injured · 1 event
- Hail and Damaging Winds in Iowa, August 25, 2003$30,000 · 2.5 in hail · 5 events
- Flash Flood in California, August 25, 2003$30,000 · 1 event
- Hail and Damaging Winds in Michigan, August 25 to 26, 20031.25 in hail · 12 events
- Damaging Wind in California, August 25, 2003$15,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334251.